Jump to content
Important Survey - Please Participate ×

Hello, new member here


[Me...]

Recommended Posts

Hi, I've joined because it seems that I'm past due to quit this benzo and I'm kinda terrified....

 

I've taken Klonopin for 4 years.  The dose has always been the same:  .25 mg at night.  However, some days, when my anxiety was higher than normal, I might take a half of my evening dose (about .12 mg) or possibly the full .25 mg.  What I'm saying is that, I've taken that nightly dose pretty much daily for 4 years, with occasional extra as needed during the day. 

 

I know this is what most would consider a 'small' dose, but it has a big effect on me and quitting is not comfortable, physically or mentally. 

 

I must quit because my doctor and I feel like the Klonopin is making me sick.  I have an assortment of strange neurological issues:  dizziness, really weird confusion, extreme lethargy, depression, anxiety that klonopin WON'T help.  I had had an out of the blue panic attack that lasted hours about 6 weeks ago and have been struggling since. I've become basically agoraphobic suddenly.

 

It's like suddenly the K doesn't work at all on anxiety but is making me ill (and maybe more anxious?).  I want off, even though I'm not looking forward to going back to living with all that anxiety I'd suffered with for so long.  I feel screwed:  the K makes me sick and anxious but to not take it makes me sick and anxious. 

 

My doctor prescribed 10mg of Librium.  Has instructed me to take two of these capsules per day and QUIT completely the Klonopin.  I am to take the Librium for 2-3 weeks:  20mg/day for Week 1 and 10mg/day for Week 2 and then quit in 3rd week. 

 

I've read some of the Ashton Manual.  But I've got Librium to work with, not valium/diazepam.  Does my doc's plan sound good?  ANYTHING that ANYONE has to offer in the way of advice or experience would be so greatly appreciated. 

Link to comment
Share on other sites

Hi Melodie,

 

I'm sorry you're not feeling well, it looks like you might have become a little tolerant of the Klonopin if you're experiencing increased anxiety from it. I'm glad you have a doctor that's willing to help you with this. Your taper schedule sounds safe to me, as long as you don't quit entirely and  taper slowly. Some have taken it a little slower especially towards the end of the taper. You may want to check out the crossover taper boards for some responses on a crossover from Librium.

 

I'm glad you found us, welcome aboard.

 

 

Star

Link to comment
Share on other sites

Hi there!

 

Welcome!  I did a crossover from Clonazepam (1mg) to Diazepam and I know with that it is set in a few stages, so that you slowly decrease the Clonazepam and increase the Diazepam till you are fully on Diazepam.  I am not familiar with Librium so I hope someone else here can offer some words of wisdom with that.

 

I was on Clonazepam for 3 years and over the 2nd year noticed my anxiety worsened.  I had no clue WHY this was happening until after I began to taper.  The panic attacks that I've had since being on a Benzo are far worse than any anxiety I had before Benzos.  I too suffered for hours w/ an attack.  Sometimes an upwards of 7 hours.  I will say that at 3 months off, I rarely suffer from these now.  And aside from one really bad one, most of my "big" attacks now diminish after an hour at most.  I know they are very scary, but I'm sure once you are off you will start to see a decrease in these as many do.

 

All the best to you and I am so happy you were able to find a place like this forum for reassurance.  Hopefully someone can help out a bit more with your exact cross over...but until then please keep us posted!

 

Take care,

Schatje

Link to comment
Share on other sites

Hi Melodie,

Welcome to BB.  I believe Klonopin is one of the stronger benzos.  I have read that some doctors prescribe Librium to help with withdrawal and I'm sure there are some people here that have experience with it, so I recommend making another post to ask that question. I'm tapering off a different benzo - Ativan - which is also a pretty potent benzo. It sounds like you may have been getting sick because you reached tolerance.  My story is that I went off of it too rapidly and got very very sick. I didn't know what was happening at the time. Thanks to BB and some very good books (Benzo-Wise, A Recovery Manual), I figured it out. I recommend you get this book and ask a lot of questions because we are all fighting the same fight and people are good at responding. You mentioned agoraphobia - this is a real common one.  I had that when I tapered too quickly. I actually had to reinstate because the w/d was just too much. I got some great advice here and began a very slow taper and have been tapering since February - but feeling so much better although it is no cake walk for sure.  When you say small dose, you should look at the comparison chart. I believe I read K is either 10 or 20 times stronger than Valium. My benzo is 10 times stronger than Valium - so you can see why you would develop w/d symptoms.  One thing for many of us that we have had to accept is that it can take months to heal, it is important to go slow, have a good supportive doctor and support system and listen to your body as you are withdrawing. If the librium isn't working for you, let your doctor know. But most important, ask a moderator for advice on a taper plan.  Good luck.

 

amb

Link to comment
Share on other sites

Hi Melodie,

 

It sounds like your doctor is updosing you then having you stop in Librium in 3 weeks. I don't understand his logic except that Librium will stay in your system longer. It also comes in capsule form only so it will be difficult to just stop unless you plan to titrate. Librium does come in 5 mg capsules and that would make it easier. Maybe ask about titrating on the titration board. Talk to your doc and ask him for a little more time or titrate the Klonopin.

 

I hope you feel better soon. It sounds like your doctor is willing to work with you and that is great.

Link to comment
Share on other sites

×
×
  • Create New...